MAUDE Adverse Event Report: PEGA MEDICAL INC. THE LOCKING PEDIATRIC OSTEOTOMY PLATE (LOLLIPOP) SYSTEM; COMPRESSION SCREW, Ø2.7X32MM

PEGA MEDICAL INC. THE LOCKING PEDIATRIC OSTEOTOMY PLATE (LOLLIPOP) SYSTEM; COMPRESSION SCREW, Ø2.7X32MM
Model Number COMPRESSION SCREW, Ø2.7X32MM
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nonunion of the bone occurred most likely due to the osteopenic condition of the patient's bone.It appears that the cyclic loading after the nonunion resulted in the unscrewing of the connector and the failure of the most distal cortical screw.Both consequences are predictable considering the long period of implantation with the nonunion (more than 2 years).
 
Event or Problem Description
A compression screws attaching the plate to the bone broke being implanted in an infant patient.Initial surgery: (b)(6) 2018 (b)(6)of age).2 years and 3 months implantation before detection of failure.

Brand Name
THE LOCKING PEDIATRIC OSTEOTOMY PLATE (LOLLIPOP) SYSTEM
Common Device Name
COMPRESSION SCREW, Ø2.7X32MM
Manufacturer (Section D)
PEGA MEDICAL INC.
1111 autoroute chomedey
laval, quebec H7W 5 J8
CA  H7W 5J8
MDR Report Key10693246
Report Number3000327445-2020-00006
Device Sequence Number2954018
Product Code KTT
UDI-Device Identifier07540194005854
UDI-Public(01)07540194005854
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170704
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPRESSION SCREW, Ø2.7X32MM
Device Catalogue NumberPOP-OB27-32
Device Lot Number160714-020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight18